That latest bad taste in your mouth might not just be from the cost of your prescription. Dysgeusia is a condition that affects the ability to taste or results in an odd taste. For example, some drugs cause a distorted sense of taste. Metronidazole ( Flagyl ) is used to treat bacterial infections, but a common side effect is a distinct metallic taste in the mouth that can make treatment intolerable. Taste changes can be frequent among senior patients who take multiple medications, as well. Captopril for blood pressure control, the antibiotic clarithromycin ( Biaxin ), and multivitamins , especially those containing metals like calcium or iron, can cause a metallic taste, too. Certain chemotherapy and anesthesia medications can do this, also.
Generally, people who use Fetzima will not have severe side effects; and, any side effects that they do experience will disappear or lessen over , if you are finding that you are having side effects which are hard to tolerate or they don't seem to be improving, it is recommended that you speak with your doctor. She can advise you about methods that you can use to better cope with or eliminate these symptoms. And, if you are still having problems dealing with them, she may be able to switch you to a different antidepressant that will present fewer problems for you.